MAUDE Adverse Event Report: SYNTHES GMBH SYNPOR SQUARE SHEET-SILE 50X50/0.8 THICK; MESH, SURGICAL, POLYMERIC

SYNTHES GMBH SYNPOR SQUARE SHEET-SILE 50X50/0.8 THICK; MESH, SURGICAL, POLYMERIC
Catalog Number 08.510.120S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: h3, h6: part: 08.510.120s lot: ds7009059 manufacturing site: werk selzach logistik.Release to warehouse date: 01 march 2022.Expiration date: 01 february 2027.Supplier: dsm biomedical.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.The product was not returned to j&j medtech orthopaedics; however, photos were received for review.The photo investigation revealed that the synpor square sheet-sile 50x50/0.8 thick was broken/delamination in one of the corners and at some specific points along the sheet.Therefore, the complaint condition can be confirmed.According to synpor porous polyethylene implant surgical technique, the following precautions and warnings are indicated.Precautions: excessive and repetitive contouring of the implant increases the risk of implant breakage.In order to determine the appropriate amount of fixation for stability, the surgeon should consider the size and shape of the fracture or augmentation area.Warnings: the devices can break or be damaged due to excessive activity or trauma.This could lead to failure of the implant construct, which could require additional surgery and device removal.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for synpor square sheet-sile 50x50/0.8 thick based on the investigation findings, the root cause is traced to design.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported that before the surgery, synpor packaging was opened and it was noted that the device had a hole in it.Another device was used to complete the surgery.There were no adverse consequences to the patient.There was no surgical delay.

Brand Name
SYNPOR SQUARE SHEET-SILE 50X50/0.8 THICK
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key21911743
Report Number8030965-2025-04082
Device Sequence Number21102622
Product Code FTL
UDI-Device Identifier10887587026039
UDI-Public(01)10887587026039(17)20270201(10)DS7009059
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K051879
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08.510.120S
Device Lot NumberDS7009059
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2025
Initial Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown